Some generalized variational principles for conservative holonomic dynamical systems


Xing, Jing-Tang and Price, W.G. (1992) Some generalized variational principles for conservative holonomic dynamical systems Proceedings of the Royal Society: Mathematical and Physical Sciences, 436, (1897), pp. 331-344. (doi:10.1098/rspa.1992.0021).

Download

Full text not available from this repository.

Description/Abstract

For four types of time boundary conditions, some generalized variational principles for conservative holonomic dynamical systems are developed. The traditional Hamilton's principle and its second form as well as Toupin's principle are special cases of the general principles given in this paper. The generalized principles provide several analytical approaches to study dynamical systems formulated in the following spaces: (q$_{i}$, t), (p$_{i}$, t), (q$_{i}$, p$_{i}$, t), (q$_{i}$, v$_{i}$, p$_{i}$, t), (q$_{i}$, Q$_{i}$, p$_{i}$, t) and (q$_{i}$, v$_{i}$, Q$_{i}$, p$_{i}$, t) where q$_{i}$ represents the generalized coordinate, p$_{i}$ the generalized momentum, Q$_{i}$ the generalized force and v$_{i}$ the generalized velocity. In the paper the second form of Hamilton's principle as stated by F. R. Gantmacher is discussed. From the accompanying analysis, new principles are developed and the principal paths as well as the alternative side paths corresponding to these new forms are illustrated and compared with the one originally presented by F. R. Gantmacher.

Item Type: Article
Digital Object Identifier (DOI): doi:10.1098/rspa.1992.0021
Additional Information: Cited by International Aerospace Abstracts A92-25346, vol.32(9),1992
ISSNs: 0962-8444 (print)
Subjects:
ePrint ID: 22147
Date :
Date Event
1992Published
Date Deposited: 30 Jan 2007
Last Modified: 16 Apr 2017 22:52
Further Information:Google Scholar
URI: http://eprints.soton.ac.uk/id/eprint/22147

Actions (login required)

View Item View Item